MAUDE Adverse Event Report: AV-TEMECULA-CT ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM

AV-TEMECULA-CT ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM
Catalog Number 1012531-60
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The reported patient effect of foreign body in patient is listed as a known patient effect that may be associated with use of a peripheral stent in native peripheral arteries.The investigation was unable to determine a conclusive cause for the reported difficulty and patient effect of foreign body in patient.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.The additional absolute pro device referenced is being filed under a separate manufacturer report number.
 
Event or Problem Description
It was reported that on (b)(6) 2017, the procedure was to treat a lesion in the right external iliac artery.After positioning a 6fr non-abbott guiding sheath, a 7.0mm x 40mm x 135cm absolute pro vascular self-expanding stent system (sess) was advanced via the left common femoral artery, up and over to the target lesion in the right external iliac artery.The absolute pro stent was difficult to visualize under fluoroscopy and thought to be positioned in the target lesion; when releasing the stent, it was discovered that the proximal half of the stent had released inside of the guiding sheath.The sheath, guide wire, and partially deployed stent were withdrawn as a single unit, with resistance felt but no vessel damage noted.However, when reaching the left common femoral artery, the portion of the absolute pro stent that was protruding broke off / separated in the vessel.The separated stent portion was successfully surgically removed and treatment of the target lesion was rescheduled for (b)(6) 2017.The patient returned for treatment of the target lesion on 23 march 2017.A 9.0mm x 60mm x 80cm absolute pro vascular sess was advanced via the right common femoral artery.This absolute pro stent was also difficult to visualize under fluoroscopy and thought to be positioned in the target lesion.Thus, the stent was deployed, but it was discovered that the stent was deployed completely outside of the target lesion (partially in the abdominal aorta with the rest of the stent deployed in the common iliac).Another unspecified absolute pro sess was advanced without visibility issue and the stent was successfully deployed in the target lesion.No additional information was provided.

Brand Name
ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6476316
Report Number2024168-2017-02965
Device Sequence Number1289046
Product Code NIO
UDI-Device Identifier08717648175794
UDI-Public(01)08717648175794(17)171031(10)4111461
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Catalogue Number1012531-60
Device Lot Number4111461
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2017
Initial Report FDA Received Date04/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;